MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT12.0-38-25-P-6S-CLM-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane mac-loc locking loop multipurpose drainage catheter was placed for an abscess drain when leaking after was noticed around the hub.The device was removed after about five minutes and a like device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, functional testing, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the product was in two pieces with biomatter present on the device.No other surface damage was noted.The number of threads visible between the mac-loc hub and connector cap was measured and found to be outside of specification.A leak test was conducted and confirmed the presence of a leak between the catheter tubing and connector cap.Additionally, a document based investigation evaluation was performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.A review of complaints from the same lot was conducted and found no reported complaints associated with this lot number.Based on the document review and the device failure analysis, the actual root cause for the used catheter was found to be manufacturing related.The assembler did not follow the manufacturing instructions to check that the appropriate number of adapter threads were showing for the given french size device.The appropriate personnel have been notified and retrained.Additionally, measures have previously been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation ¿ evaluation.A review of the dimensional verification, functional testing, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the product was in two pieces with biomatter present on the device.No other surface damage was noted.The number of threads visible between the mac-loc hub and connector cap was measured and found to be outside of specification.A leak test was conducted and confirmed the presence of a leak between the catheter tubing and connector cap.Additionally, a document based investigation evaluation was performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.A review of complaints from the same lot was conducted and found no reported complaints associated with this lot number.Based on the document review and the device failure analysis, the actual root cause for the used catheter was found to be manufacturing related.The assembler did not follow the manufacturing instructions to check that the appropriate number of adapter threads were showing for the given french size device.The appropriate personnel have been notified and retrained.Additionally, measures have previously been initiated to address this failure mode per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7502931
Report Number1820334-2018-01447
Device Sequence Number1550315
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)210323(10)8689994
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1